MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A female patient had reported to the u.S.Food and drug administration of an intraocular lens (iol) implant that had worsened symptoms and had caused new problems.The patient stated that the problems caused by this iol have not abated since implant.Glare is significantly worse.Oncoming headlights now appear as large triangles with radiating light.Constant flickering at left peripheral - like have a strobe light in her eye.Fields of white, i.E.Lamps, white paper (especially grids) have black dots dispersed throughout, as well as glare.It was noted that the symptoms have remained constant since implant.The patient stated that the doctor initially thought of prescribing medicine for glare.However, prior testing at mayo clinic on the patient ability to process medication indicated a high likelihood that she would experience side effects and contraindicated the use of medication for this issue.No surgical interventions have been required and the patient noted that since she learned of known problems with the lens more than six months after surgery, she was told that replacement of the iol would significantly increase the risk that the patient would lose her sight in this eye altogether.The patient last saw her doctor in (b)(6) 2023 and was told that a small cohort of patients with this lens was experiencing the same/similar problems and no one knew why.The patient indicated that reading and use of screens are significantly more difficult due to glare and black dots.Ability to use spreadsheets is impaired.Ability to drive at night has been curtailed.The patient mentioned that before the surgery, she had a cataract with some glare.No further information was provided.
 
Additional Manufacturer Narrative
Section d6b: if explanted, give date: not applicable as the device remains implanted.Device evaluation: the product testing could not be performed as the product was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed no other complaints were received for this production order number.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Section h6: health effect - clinical code: 2140 glare-persistent, 2140 visual disturbance- dysphotopsia-persistent all pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19640981
Report Number3012236936-2024-000183
Device Sequence Number8673563
Product Code HQL
UDI-Device Identifier05050474731929
UDI-Public(01)05050474731929(17)240503
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0280
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date06/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceWhite